Alert archive / Wisconsin / Gale Warnings in 2011
Gale Warning 17, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Oct 13, 2011, 8:39 PM CDT. It took effect at Oct 14, 2011, 10:00 AM CDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2011, 8:39 PM CDT (01:39 UTC)
- In effect from
- Oct 14, 2011, 10:00 AM CDT
- Expired
- Oct 15, 2011, 7:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
078 WHUS73 KMKX 140139 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 839 PM CDT THU OCT 13 2011 ...GUSTY WEST WINDS DEVELOPING TONIGHT...GALES ON FRIDAY... .SURFACE LOW PRESSURE WILL DEEPEN AS IT LIFTS SLOWLY NORTHEAST TONIGHT...REACHING LAKE HURON BY FRIDAY MORNING. WEST WINDS WILL STEADILY INCREASE...GUSTING TO 25 KNOTS BY MIDNIGHT TONIGHT...AND REACHING 35 KNOT GALES BY EARLY AFTERNOON ON FRIDAY. WINDS WILL GRADUALLY SUBSIDE LATER ON SATURDAY. LMZ643>646-140945- /O.EXT.KMKX.SC.Y.0074.111014T0600Z-111014T1800Z/ /O.NEW.KMKX.GL.W.0017.111014T1800Z-111015T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 839 PM CDT THU OCT 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 1 PM CDT FRIDAY... ...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 1 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 1 PM CDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM TO 1 PM CDT FRIDAY. * WINDS: WEST WINDS INCREASING TO 15 TO 25 KNOTS BY 1 AM... INCREASING TO GALES TO 35 KNOTS BY EARLY AFTERNOON FRIDAY. WINDS WILL EASE BACK TO 15 TO 25 KNOTS BY SATURDAY AFTERNOON. * WAVES: BUILDING TO 2 TO 4 FEET TONIGHT...WITH 3 TO 6 FOOT WAVES TOWARD OPEN WATER FROM FRIDAY MORNING INTO SATURDAY AFTERNOON. WAVES SUBSIDING TO 2 TO 4 FEET BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
8 follow-up statements
517 WHUS73 KMKX 140851 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 351 AM CDT FRI OCT 14 2011 ...GUSTY WEST GALES TODAY INTO SATURDAY... .SURFACE LOW PRESSURE WILL DEEPEN AS IT LIFTS SLOWLY NORTHEAST FROM LAKE HURON THIS MORNING. WEST WINDS WILL STEADILY INCREASE WITH THE TIGHTENING PRESSURE GRADIENT...GUSTING TO 35 KNOT GALES BY MID-MORNING TODAY. THE WEST GALES WILL CONTINUE THROUGH TONIGHT...THEN GRADUALLY SUBSIDE LATER ON SATURDAY. LMZ643>646-141700- /O.EXT.KMKX.SC.Y.0074.000000T0000Z-111014T1500Z/ /O.EXT.KMKX.GL.W.0017.111014T1500Z-111015T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 351 AM CDT FRI OCT 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 PM CDT SATURDAY... THE GALE WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 PM CDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS: WEST WINDS 15 TO 25 KNOTS...INCREASING TO GALES TO 35 KNOTS BY 10 AM TODAY. WINDS WILL EASE BACK TO 15 TO 25 KNOTS BY SATURDAY AFTERNOON. * WAVES: 2 TO 4 FEET NEAR SHORE...WITH 3 TO 6 FOOT WAVES TOWARD OPEN WATER FROM THIS MORNING INTO SATURDAY AFTERNOON. WAVES SUBSIDING TO 2 TO 4 FEET BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
612 WHUS73 KMKX 141433 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 AM CDT FRI OCT 14 2011 ...GUSTY WEST GALES TODAY INTO SATURDAY... .SURFACE LOW PRESSURE WILL DEEPEN AS IT LIFTS SLOWLY NORTHEAST FROM LAKE HURON THIS MORNING. WEST WINDS WILL STEADILY INCREASE WITH THE TIGHTENING PRESSURE GRADIENT...GUSTING TO 35 KNOT GALES BY MID MORNING TODAY. THE WEST GALES WILL CONTINUE THROUGH TONIGHT...THEN GRADUALLY SUBSIDE LATER ON SATURDAY. LMZ643>646-142245- /O.EXP.KMKX.SC.Y.0074.000000T0000Z-111014T1500Z/ /O.CON.KMKX.GL.W.0017.111014T1500Z-111015T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 933 AM CDT FRI OCT 14 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY. * WINDS: WEST WINDS INCREASING TO GALES TO 35 KNOTS. WINDS WILL EASE BACK TO 15 TO 25 KNOTS BY SATURDAY AFTERNOON. * WAVES: 2 TO 4 FEET NEAR SHORE...WITH 4 TO 6 FOOT WAVES TOWARD OPEN WATER TODAY INTO SATURDAY AFTERNOON. WAVES SUBSIDING TO 2 TO 4 FEET BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
903 WHUS73 KMKX 142050 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 PM CDT FRI OCT 14 2011 ...WESTERLY GALES EXPECTED TONIGHT INTO SATURDAY... .SURFACE LOW PRESSURE WILL SLOWLY MOVE AWAY FROM THE REGION TONIGHT AND SATURDAY. WEST GALES TO 40 KNOTS WILL CONTINUE WITH THE TIGHT PRESSURE GRADIENT TONIGHT. WEST GALES TO 35 KNOTS WILL CONTINUE SATURDAY MORNING...THEN GRADUALLY SUBSIDE SATURDAY AFTERNOON. LMZ643>646-150500- /O.CON.KMKX.GL.W.0017.000000T0000Z-111015T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 350 PM CDT FRI OCT 14 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY. * WINDS: WEST GALES TO 40 KNOTS TONIGHT...WITH WEST GALES TO 35 KNOTS SATURDAY MORNING. WINDS WILL EASE TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS BY SATURDAY AFTERNOON. * WAVES: 2 TO 4 FEET NEAR SHORE...WITH 3 TO 6 FOOT WAVES TOWARD OPEN WATER TONIGHT INTO SATURDAY. WAVES SUBSIDING TO 2 TO 4 FEET BY LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
376 WHUS73 KMKX 150154 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 854 PM CDT FRI OCT 14 2011 ...STRONG WINDS EXPECTED TONIGHT INTO SATURDAY... .STRENGTHENING LOW PRESSURE NORTH OF THE GREAT LAKES WILL RESULT IN FURTHER TIGHTENING OF THE PRESSURE GRADIENT ACROSS LAKE MICHIGAN TONIGHT INTO EARLY SATURDAY. THIS INCREASING GRADIENT WILL CAUSE STRONG WEST TO NORTHWEST WINDS OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN. WIND SPEEDS OF 15 TO 30 KNOTS ARE EXPECTED WITH GALES TO 35 KNOTS. THE STRONGEST WINDS AND RESULTANT WAVES WILL BE AWAY FROM THE SHORE...TOWARD THE OPEN WATER. THE WINDS AND WAVES ARE EXPECTED TO GRADUALLY SUBSIDE LATER SATURDAY AND SATURDAY NIGHT. LMZ643>646-151000- /O.CON.KMKX.GL.W.0017.000000T0000Z-111015T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 854 PM CDT FRI OCT 14 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY. * WINDS: WEST GALES TO 35 KNOTS TONIGHT INTO SATURDAY MORNING. WIND SPEEDS ARE EXPECTED TO EASE TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS BY SATURDAY AFTERNOON. * WAVES: 1 TO 3 FEET AT THE SHORE...WITH 3 TO 5 FOOT WAVES TOWARD OPEN WATER TONIGHT INTO SATURDAY. WAVES SUBSIDING TO 2 TO 4 FEET BY LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
943 WHUS73 KMKX 150820 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 AM CDT SAT OCT 15 2011 ...STRONG WINDS EXPECTED THROUGH THE AFTERNOON... .A STRONG LOW PRESSURE SYSTEM NEAR THE TIP OF JAMES BAY CANADA WILL DRIFT SLOWLY NORTHEAST TODAY. AS A RESULT...THE ASSOCIATED TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN WILL REMAIN IN PLACE INTO THE AFTERNOON...BEFORE RELAXING BY EVENING. LOOK FOR WESTERLY GALES TO 40 KNOTS THIS MORNING...DIMINISHING TO 35 KNOTS BY EARLY AFTERNOON...AND 15 TO 25 KNOTS BY EVENING. DUE TO THE OFF SHORE WINDS...THE HIGHEST WAVES WILL BE TOWARD OPEN WATER. LMZ643>646-151630- /O.EXT.KMKX.GL.W.0017.000000T0000Z-111015T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 320 AM CDT SAT OCT 15 2011 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: WEST GALES TO 40 KNOTS THIS MORNING...DIMINISHING TO 35 KNOT GALES BY EARLY AFTERNOON AND 15 TO 25 KNOTS BY EVENING. * WAVES: 1 TO 3 FEET AT THE SHORE...WITH 3 TO 5 FOOT WAVES TOWARD OPEN WATER. WAVES SUBSIDING TO 1 FOOT BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
820 WHUS73 KMKX 151445 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 945 AM CDT SAT OCT 15 2011 ...STRONG WINDS EXPECTED THROUGH THE AFTERNOON... .A STRONG LOW PRESSURE SYSTEM NEAR THE TIP OF JAMES BAY CANADA WILL DRIFT SLOWLY NORTHEAST TODAY. AS A RESULT...THE ASSOCIATED TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN WILL REMAIN IN PLACE INTO THE AFTERNOON...BEFORE RELAXING BY EVENING. LOOK FOR WESTERLY GALES TO 40 KNOTS INTO THE AFTERNOON HOURS...DIMINISHING TO 15 TO 25 KNOTS BY EVENING. DUE TO THE OFF SHORE WINDS...THE HIGHEST WAVES WILL BE TOWARD OPEN WATER. LMZ643>646-152100- /O.CON.KMKX.GL.W.0017.000000T0000Z-111015T2100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 945 AM CDT SAT OCT 15 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: WEST GALES TO 40 KNOTS...DIMINISHING TO 15 TO 25 KNOTS BY EVENING. * WAVES: 2 TO 4 FEET NEAR SHORE...3 TO 6 FEET TOWARD OPEN WATER. WAVES SUBSIDING TO 1 FOOT BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
832 WHUS73 KMKX 152046 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 PM CDT SAT OCT 15 2011 ...STRONG WEST WINDS EXPECTED THROUGH LATE AFTERNOON... .A STRONG LOW PRESSURE SYSTEM WILL LINGER NEAR JAMES BAY CANADA INTO THIS EVENING. AS A RESULT...THE ASSOCIATED TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN WILL REMAIN IN PLACE THROUGH LATE AFTERNOON...BEFORE RELAXING BY EVENING. LOOK FOR WEST GALES TO 35 KNOTS THROUGH THE LATE AFTERNOON HOURS...DIMINISHING TO 15 TO 25 KNOTS BY EVENING. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR TONIGHT...AS THE WINDS SLOWLY SUBSIDE. DUE TO THE OFFSHORE WINDS...THE HIGHEST WAVES WILL BE TOWARD OPEN WATER. LMZ643>646-160000- /O.EXT.KMKX.GL.W.0017.000000T0000Z-111016T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 346 PM CDT SAT OCT 15 2011 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: WEST GALES TO 35 KNOTS...DIMINISHING TO 15 TO 25 KNOTS BY EVENING. * WAVES: 2 TO 4 FEET NEAR SHORE...3 TO 6 FEET TOWARD OPEN WATER. WAVES SUBSIDING TO 1 TO 2 FEET BY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
334 WHUS73 KMKX 152354 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 654 PM CDT SAT OCT 15 2011 ...LINGERING GUSTY WINDS THIS EVENING... .A WEAKENING PRESSURE GRADIENT OVER LAKE MICHIGAN AND THE LOSS OF DAYTIME HEATING WILL RESULT IN DIMINISHING WINDS AND SUBSIDING WAVES THROUGH THE EVENING. WINDS HAVE DROPPED BELOW GALE WARNING LEVELS...BUT WILL CONTINUE TO GUST TO 25 TO 30 KNOTS FOR SEVERAL MORE HOURS AWAY FROM THE LAKE MICHIGAN SHORE. THE GALE WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. A SMALL CRAFT ADVISORY HAS BEEN POSTED UNTIL 9 PM CDT THIS EVENING. LMZ643>646-160200- /O.EXP.KMKX.GL.W.0017.000000T0000Z-111016T0000Z/ /O.NEW.KMKX.SC.Y.0075.111016T0000Z-111016T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 654 PM CDT SAT OCT 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. * WINDS: WEST WINDS 10 TO 20 KNOT WITH GUSTS TO 25 TO 30 KNOTS. THE STRONGEST WINDS ARE EXPECTED TOWARD OPEN WATER. * WAVES: 1 TO 3 FEET AT THE SHORE...3 TO 5 FEET TOWARD OPEN WATER...CONTINUING TO SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 13, 2:47 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Oct 13, 2:47 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
247 PM CDT THU OCT 13 2011
.SHORT TERM...
TONIGHT - CONFIDENCE...MEDIUM
UPPER TROUGH AXIS WILL CONTINUE TO TRANSLATE EAST ACROSS THE CWA.
SHIFTING NORTHEAST OF THE CWA LATE. LOW LEVEL COLD AIR ADVECTION
KICKS IN FAIRLY QUICK THIS EVENING AS SURFACE/850 TROUGH OVER ERN WI
SHIFTS EAST THIS EVENING. PRECIP TIED MORE TO THE LATTER FEATURES SO
WILL END SHRA LATER THIS EVENING IN ERN WI. ALREADY SEEING SOME
CLEARING WORKING INTO THE SOUTHWEST...BUT ANOTHER AREA CAA STRATOCU
WRAPING SE FROM WRN WI/ERN MN. THIS TO CLIP THE AREA THIS
EVENING...GREATEST CONFIDENCE IN THE NORTHERN CWA. 925 WINDS RAMP UP
TO 30 TO 35 KNOTS LATER ON.
FRIDAY - CONFIDENCE...MEDIUM
CENTER OF 500 MILLIBAR LOW TO SHIFT INTO LOWER MICHIGAN. SRN WI WILL
BE SITUATED IN THE BROAD CYCLONIC FLOW ON THE SOUTHWEST QUADRANT OF
THIS FEATURE. SHEARED VORTICITY STRETCHES FROM SRN MN INTO THE OHIO
VALLEY. AIRMASS LOOKS DRY UPSTAIRS WITH CU POTENTIAL WITH UPPER
CYCLONIC FLOW AND LOW LEVEL COLD AIR ADVECTION REGIME. MAIN STORY
WILL BE WINDY CONDITIONS. BUFKIT SHOWS FAIRLY DEEP MIXED LAYER WITH
925 WINDS AVERAGING 40 KNOTS. HAVE DECIDED TO REMOVE POPS BASED ON
OVERALL LACK OF COLUMN MOISTURE AND RELATIVELY SMALL DEPTH OF
INSTABILITY.
.FRIDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM.
UPPER TROUGH FROM EASTERN LAKE SUPERIOR TO THE EASTERN GREAT LAKES
WITH THE UPPER LOW STRENGTHENING NEAR LAKE ONTARIO.
TIGHT PRESSURE GRADIENT LINGERS ACROSS THE AREA FRIDAY NIGHT INTO
SATURDAY WITH THE SURFACE LOW PRESSURE OF 984 MB BETWEEN LAKE
SUPERIOR AND LAKE HURON AND INTO SOUTHERN ONTARIO CANADA.
BRISK SUSTAINED WINDS SHOULD REMAIN FRIDAY NIGHT AS NAM 850 MB
WINDS INCREASE TO 50 KNOTS ACROSS THE FORECAST AREA...WITH 40
KNOTS SATURDAY. FOR THE MOST PART IT APPEARS WINDS WILL BE BELOW
WIND ADVISORY CRITERIA...ALTHOUGH A FEW GUSTS/SUSTAINED WINDS IN
ELEVATED AREAS MAY JUST REACH CRITERIA. NO HEADLINE EXPECTED AT
THIS TIME.
APPEARS SKIES WILL BE PARTLY CLOUDY FRIDAY NIGHT WITH A FEW
PATCHES OF STRATOCUMULUS OR MID CLOUDS IN THE BAROCLINIC ZONE.
DRYING CONTINUES SATURDAY SO LACK OF CLOUDS WILL HELP LAPSE RATES
REACH NEAR 10C/KM AT 850 MB...HELPING MIX DOWN THE STRONGER GUSTS.
.SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE MEDIUM.
WARM AIR ADVECTION IN ADVANCE OF NEXT SHORTWAVE APPROACHING FROM
SOUTHERN SASKATCHEWAN ALONG WITH MOISTENING IN THE MID LEVELS SHOULD
INCREASE THE CLOUDS SATURDAY NIGHT AND SUNDAY AS THE SHORTWAVE
MOVES ACROSS WISCONSIN SUNDAY AFTERNOON. WHILE NAM KEEPS THE
PRECIPITATION FARTHER SOUTH THE GFS AND 00Z ECMWF BRINGS LIGHT
PRECIPITATION ACROSS SOUTHERN WISCONSIN. APPEARS NAM MAY HAVE TOO
TIGHT OF A BAROCLINIC ZONE MORE TO THE SOUTH...SO WILL CONTINUE TO
BRING A CHANCE OF LIGHT RAIN INTO THE FORECAST AREA.
.LONG TERM...
.MONDAY AND TUESDAY...FORECAST CONFIDENCE MEDIUM.
MAIN FORECAST DIFFICULTY OCCURS IN THIS TIME FRAME. GFS IS
STRONGER WITH NEXT SHORTWAVE MOVING ACROSS THE CENTRAL PLAINS AND
MID MISSISSIPPI RIVER VALLEY. THIS DIFFERENCE IS LESSENED BY THE
12Z GFS TAKING A MORE SOUTHERN TRACK...SO AT LEAST AS FAR AS THE
12Z GFS AND 00Z ECMWF MODEL COMPARISONS GO THE SMALL CHANCE OF
PRECIPITATION APPEARS TO BE THE BEST COURSE...WITH THE BETTER
CHANCES TO THE SOUTH.
.WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE MEDIUM.
BOTH 12Z GFS AND 00Z ECMWF DIG A RATHER LARGE TROUGH FROM THE EASTERN
GREAT LAKES TO THE SOUTHEAST U.S. THAT LIFTS NORTHEAST ON
THURSDAY WITH WEAK RIDGING OVER MINNESOTA TO WESTERN WISCONSIN.
FAIRLY BRISK WINDS WEDNESDAY SHOULD DIMINISH LATE WEDNESDAY NIGHT.
WITH COOL THICKNESS VALUES AROUND 543 DECAMETERS...SOME FROST
WOULD BE POSSIBLE IF SKIES CLEAR AND WINDS DIMINISH.
GFS BRINGS WARM AIR ADVECTION A LITTLE QUICKER THURSDAY
NIGHT...WHILE 00Z ECMWF STILL LINGERS THE SURFACE HIGH INTO
THURSDAY.
&&
.AVIATION/00Z TAFS/...
.SHORTWAVE TROUGH AXIS SHIFTING EAST FROM ERN MN AND ERN IA.
WATER VAPOR LOOP SHOWS STRONG JET STREAM SHIFTING ESE FROM THE
DAKOTAS INTO IOWA ON WESTERN SIDE OF TROUGH AXIS. CEILING HEIGHTS
STARTING TRANSITIONING TO MVFR LEVELS IN SC WI...WITH EVEN SOME
BREAKS SW OF KMSN. MORE WRAPAROUND STRATOCU SPILLING SE FROM ERN
MN/NW WI. RAIN WILL GRADUALLY TAPER OFF THIS EVENING IN ERN WI AS
SURFACE/850 TROUGHS PASS TO THE EAST. EASTERN TAF SITES INTO THE
AFTERNOON HOURS. WINDS PICK UP FROM THE NW THIS EVENING. EXPECTING
SOME CLOUD COVER ON FRIDAY WITH UPPER CYCLONIC FLOW AND LOW LEVEL
COLD POOL. AT THE MOMENT BUFKIT AND AND MOS SUGGEST THIS WILL BE
ON THE VFR VARIETY. MAIN STORY WILL BE WINDY CONDITIONS...AS NW
WINDS PROGGD TO RAMP UP TO 20-35 KNOTS...WITH SOME HIGHER GUSTS.
&&
.MARINE...
SMALL CRAFT ADVISORY FROM 12Z FRIDAY TO 21Z SATURDAY FOR
NORTHWEST WINDS GUSTING UP TO 30 KNOTS AS SURFACE LOW DEEPENS TO THE
NORTHEAST OF LAKE MICHIGAN. SOME GALE FORCE GUSTS POSSIBLE TOWARD
OPEN WATER...ESPECIALLY IN THE SHEBOYGAN TO PORT WASHINGTON
ZONE...BUT WITH OFFSHORE FLOW...LOW CONFIDENCE IN GALE GUSTS AT THIS
TIME.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 7 AM FRIDAY TO 4 PM CDT SATURDAY FOR
LMZ643>646.
&&
TONIGHT/FRIDAY AND AVIATION/MARINE...COLLAR
FRIDAY NIGHT THROUGH THURSDAY...HENTZHazardous weather outlook, Oct 13, 3:18 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 PM CDT THU OCT 13 2011 WIZ046-047-051-052-056>060-062>072-142030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 318 PM CDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY WIDESPREAD FROST IS EXPECTED NEXT TUESDAY NIGHT AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE NEXT WEEK. LMZ643>646-142030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 318 PM CDT THU OCT 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NORTHWEST WINDS WILL INCREASE AFTER MIDNIGHT AS LOW PRESSURE DEEPENS OVER LOWER MICHIGAN...WITH GUSTS TO NEAR SMALL CRAFT CRITERIA TOWARD FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY STRENGTHENING LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL RESULT IN BLUSTERY WEST WINDS...WITH GUSTS REACHING SMALL CRAFT ADVISORY LEVELS FROM EARLY FRIDAY MORNING THROUGH THE DAY SATURDAY. WINDS COULD APPROACH GALE CRITERIA FRIDAY NIGHT INTO SATURDAY. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.